Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 208, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2015, 1:59 PM CDT for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 1:59 PM CDT (18:59 UTC)
- Expired
- Jun 13, 2015, 3:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brewster County, TX, Jeff Davis County, TX, Pecos County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 181 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS54 KMAF 131859
SVRMAF
TXC043-243-371-389-132000-
/O.NEW.KMAF.SV.W.0208.150613T1859Z-150613T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
159 PM CDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
EAST CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
WEST CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
SOUTH CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS...
* UNTIL 300 PM CDT
* AT 157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
NORTHWEST OF HOVEY...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3074 10301 3026 10350 3070 10385 3097 10359
TIME...MOT...LOC 1859Z 301DEG 14KT 3072 10362
HAIL...1.00IN
WIND...60MPH
$$
RHLUCHAN1 follow-up statement
415
WWUS54 KMAF 131928
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT SAT JUN 13 2015
TXC389-131938-
/O.CAN.KMAF.SV.W.0208.000000T0000Z-150613T2000Z/
REEVES TX-
228 PM CDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL REEVES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3080 10363 3077 10358 3087 10348 3074 10301
3026 10350 3064 10380
TIME...MOT...LOC 1928Z 301DEG 14KT 3066 10351
$$
TXC043-243-371-132000-
/O.CON.KMAF.SV.W.0208.000000T0000Z-150613T2000Z/
PECOS TX-BREWSTER TX-JEFF DAVIS TX-
228 PM CDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
JEFF DAVIS...NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES
UNTIL 300 PM CDT...
AT 227 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF HOVEY...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOVEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3080 10363 3077 10358 3087 10348 3074 10301
3026 10350 3064 10380
TIME...MOT...LOC 1928Z 301DEG 14KT 3066 10351
HAIL...1.00IN
WIND...60MPH
$$
RHLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:20 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 13, 12:20 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1220 PM CDT Sat Jun 13 2015 .AVIATION... 18Z TAF issuance Low cigs still hanging on at KHOB while the rest of the terminals have returned to VFR conditions. Similar to yesterday, thunderstorms will develop later this afternoon and affect many of the TAF sites. These storms will likely contain gusty winds and heavy rainfall which will reduce vsbys. Storms will move off to the east this evening with low clouds possibly redeveloping by morning. && PREV DISCUSSION... /ISSUED 240 AM CDT Sat Jun 13 2015/ DISCUSSION... SE surface winds underneath wly mid level flow will hold surface mstr well to the w today, meanwhile plume of steep mid level LR's will remain within the wly mid level flow. Any morning low clouds will erode from w-e by the PM resulting in strong SB heating across the Trans Pecos. Model consesus points to convective initiation INVOF Davis Mtns (near Balmorhea) and we have no reason to disagree based on thermodynamics/kinematics. Storms will also develop thru the NW-N in assocn with weak mid level shrtwv trof. Severe storms will again be possible with 0-6km bulk shear around 30kts and CAPES over 2000 J/KG. This will result in a relative minimum in PoPs across the central PB, however a caveat is for outflow boundaries to increase tstm potential within this area. Mid level flow weakens further Sunday, but initiation will again be tied to the Trans Pecos, w of FST, where convergent upslope flow occurs within seemingly semi-permanent steep LR's. As such the Trans Pecos will be favored for tstms into the evening (Lower Trans Pecos). GEFS/NAEFS continue to support anomolously high mstr and heavy rain will still be a concern. By the Monday the mid level trof axis that has been to the west will move (slowly) into W TX Plains, caught between subtropical ridge axes. This will maintain the chance of rain, and may actually increase it? Thereafter the chance of rain will slowly decrease as mid level trof axis slowly moves ewd as ridging attempts to build in from the w. Although temps will be warming up mid to late next week MEX may be a little too agressive. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 13, 3:23 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 AM CDT SAT JUN 13 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 323 AM CDT SAT JUN 13 2015 /223 AM MDT SAT JUN 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN BASIN OF WEST TEXAS SOUTH TO THE DAVIS MOUNTAINS AND LOWER TRANS PECOS REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOOD OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 13, 11:48 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1148 AM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM HAIL 3 W TARZAN 32.31N 102.03W
06/12/2015 E2.50 INCH MARTIN TX PUBLIC
A FEW TENNIS BALL AND EGG SIZE.
&&
DHLocal storm report, Jun 13, 12:00 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1200 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 4 SE LOOP 32.88N 102.37W
06/12/2015 E2.50 INCH GAINES TX PUBLIC
WINDOWS BROKEN AND CROPS DAMAGED.
&&
DHLocal storm report, Jun 13, 12:03 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1203 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 3 W TARZAN 32.31N 102.03W
06/12/2015 E2.50 INCH MARTIN TX PUBLIC
A FEW TENNIS BALL AND EGG SIZE.
&&
DHLocal storm report, Jun 13, 12:33 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1233 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 18 ENE FORT STOCKTON 30.99N 102.61W
06/12/2015 E2.50 INCH PECOS TX LAW ENFORCEMENT
&&
DHSpecial weather statement, Jun 13, 1:04 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
104 PM CDT SAT JUN 13 2015
TXZ058-074-131900-
DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
104 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN JEFF DAVIS AND SOUTHWESTERN REEVES COUNTIES UNTIL 200 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER BUFFALO TRAIL SCOUT CAMP AT
104 PM CDT...MOVING EAST AT 15 MPH. HAIL UP TO NICKEL SIZE AND WIND
GUSTS NEAR 50 MPH ARE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3129 10373 3081 10354 3077 10359 3071 10350
3067 10348 3057 10419 3096 10426
TIME...MOT...LOC 1804Z 253DEG 11KT 3081 10390Special weather statement, Jun 13, 1:49 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT SAT JUN 13 2015 TXZ058-074-075-080-081-131945- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- MARFA PLATEAU-BIG BEND AREA- 149 PM CDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN JEFF DAVIS...NORTHWESTERN BREWSTER...SOUTHERN REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 245 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST OF TOYAHVALE AT 148 PM CDT...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND 50 MPH WINDS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3112 10304 3025 10330 3062 10434 3106 10415 TIME...MOT...LOC 1848Z 297DEG 15KT 3075 10366
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:12 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jun 12, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 45 min |
| Jun 12, 7:30 PM CDT | Tornado Warning | MAF | Gaines | 30 min |
| Jun 12, 7:31 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 31 min |
| Jun 12, 8:10 PM CDT | Special Weather Statement | MAF | Crane | 35 min |
| Jun 12, 11:36 PM CDT | Special Weather Statement | MAF | Scurry | 24 min |
| Jun 12, 11:46 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| Jun 13, 1:04 PM CDT | Special Weather Statement | MAF | Jeff Davis | 56 min |
| Jun 13, 1:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 56 min |
| Jun 13, 2:50 PM CDT | Special Weather Statement | MAF | Jeff Davis | 25 min |
| Jun 13, 2:54 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 66 min |
| Jun 13, 3:16 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| Jun 13, 4:00 PM CDT | Special Weather Statement | MAF | Culberson | 30 min |
| Jun 13, 4:03 PM CDT | Special Weather Statement | MAF | Jeff Davis | 27 min |
| Jun 13, 4:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 53 min |
| Jun 13, 4:07 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 38 min |
| Jun 13, 4:32 PM CDT | Special Weather Statement | MAF | Pecos | 28 min |
| Jun 13, 4:39 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 30 min |
| Jun 13, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 59 min |
| Jun 13, 5:00 PM CDT | Special Weather Statement | MAF | 30 min | |
| Jun 13, 5:01 PM CDT | Special Weather Statement | MAF | 29 min | |
| Jun 13, 5:10 PM CDT | Special Weather Statement | MAF | Loving | 50 min |
| Jun 13, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 57 min |
| Jun 13, 5:19 PM CDT | Special Weather Statement | MAF | Pecos | 26 min |
| Jun 13, 5:21 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 54 min |
| Jun 13, 5:55 PM CDT | Special Weather Statement | MAF | Loving | 35 min |
| Jun 13, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| Jun 13, 6:21 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Presidio | 3 hr |
| Jun 13, 6:21 PM CDT | Special Weather Statement | MAF | Brewster | 24 min |
| Jun 13, 6:23 PM CDT | Special Weather Statement | MAF | 37 min | |
| Jun 13, 6:25 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 13, 6:29 PM CDT | Special Weather Statement | MAF | Loving | 46 min |
| Jun 13, 6:34 PM CDT | Special Weather Statement | MAF | 26 min | |
| Jun 13, 6:59 PM CDT | Special Weather Statement | MAF | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.